Alert archive / New York / Wind Advisories in 2008

Wind Advisory 15, NWS New York, NY

December 7, 20089 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Dec 7, 2008, 4:32 AM EST for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Dec 7, 2008, 1:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 4:32 AM EST (09:32 UTC)
In effect from
Dec 7, 2008, 1:00 PM EST
Expired
Dec 7, 2008, 11:53 PM EST
In force
11 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 070932
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
432 AM EST SUN DEC 7 2008

...STRONG WINDS EXPECTED THIS AFTERNOON INTO THIS EVENING...

.RAPIDLY INTENSIFYING LOW PRESSURE WILL TRACK NORTHEAST OF THE
AREA TODAY WHILE ARCTIC HIGH PRESSURE BUILDS IN FROM THE WEST. AS
A RESULT A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-071800-
/O.NEW.KOKX.WI.Y.0015.081207T1800Z-081208T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
432 AM EST SUN DEC 7 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EST MONDAY. 

IN THE WAKE OF RAPIDLY INTENSIFYING LOW PRESSURE AND AN ARCTIC
FRONTAL PASSAGE THIS AFTERNOON...NORTHWEST WINDS ARE EXPECTED TO
INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THESE STRONG
WINDS WILL CONTINUE THROUGH THE EVENING...GRADUALLY SUBSIDING LATE
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS71 KOKX 071721
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1221 PM EST SUN DEC 7 2008

...STRONG WINDS EXPECTED THIS AFTERNOON INTO THIS EVENING...

.RAPIDLY INTENSIFYING LOW PRESSURE WELL EAST OF NEW ENGLAND THIS
AFTERNOON WILL TRACK NORTHEAST....WHILE ARCTIC HIGH PRESSURE
BUILDS IN FROM THE WEST. AS A RESULT...A TIGHT PRESSURE GRADIENT
WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO
THIS EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-080200-
/O.CON.KOKX.WI.Y.0015.081207T1800Z-081208T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1221 PM EST SUN DEC 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

IN THE WAKE OF RAPIDLY INTENSIFYING LOW PRESSURE OFFSHORE AND
ARCTIC HIGH PRESSURE BUILDING ACROSS THE GREAT LAKES AND OHIO
VALLEY...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
UP TO 50 MPH. THESE STRONG WINDS WILL CONTINUE THROUGH THE
EVENING...GRADUALLY SUBSIDING LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 072043
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
343 PM EST SUN DEC 7 2008

...STRONG WINDS TO CONTINUE THIS EVENING...

.INTENSE LOW PRESSURE NEAR NOVA SCOTIA THIS EVENING WILL TRACK
NORTHEAST....WHILE ARCTIC HIGH PRESSURE BUILDS IN FROM THE WEST.
AS A RESULT...A TIGHT PRESSURE GRADIENT WILL PROVIDE STRONG WINDS
ACROSS THE TRI-STATE AREA THROUGH THIS EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-080500-
/O.CON.KOKX.WI.Y.0015.000000T0000Z-081208T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
343 PM EST SUN DEC 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THROUGH THIS EVENING...THEN GRADUALLY SUBSIDE LATE
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 080305
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1005 PM EST SUN DEC 7 2008

...STRONG WINDS TO CONTINUE THIS EVENING...

.THE COMBINATION OF INTENSE LOW PRESSURE NEAR NOVA SCOTIA AND HIGH
PRESSURE OVER THE OHIO VALLEY CONTINUES TO PRODUCE STRONG WINDS IN
PARTS OF THE NEW YORK CITY METROPOLITAN AREA THIS EVENING.

CTZ005>012-NJZ002>005-011-NYZ067>070-077>081-080415-
/O.CAN.KOKX.WI.Y.0015.000000T0000Z-081208T0600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1005 PM EST SUN DEC 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

&&

$$

NJZ006-NYZ071>076-080600-
/O.CON.KOKX.WI.Y.0015.000000T0000Z-081208T0600Z/
HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
1005 PM EST SUN DEC 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL
CONTINUE THROUGH THIS EVENING...THEN GRADUALLY DIMINISH OVERNIGHT.
THE HIGHEST WINDS WILL LIKELY OCCUR IN EXPOSED AREAS...ON ELEVATED
ROADS AND BRIDGES...AND NEAR HIGH RISE BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND ON ELEVATED ROADS AND BRIDGES. USE EXTRA CAUTION.

&&

$$

GOODMAN
000 
WWUS71 KOKX 080453
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1153 PM EST SUN DEC 7 2008

NJZ006-NYZ071>076-080600-
/O.CAN.KOKX.WI.Y.0015.000000T0000Z-081208T0600Z/
HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
1153 PM EST SUN DEC 7 2008

...WIND ADVISORY IS CANCELLED...

BRISK NORTHWEST WINDS...WITH A FEW GUSTS STILL APPROACHING 40 MPH
LATE THIS EVENING...WILL GRADUALLY DIMINISH OVERNIGHT. 
THEREFORE THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE
WIND ADVISORY.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Dec 7, 4:10 AM EST, 22 minutes earlier.

Area forecast discussion, Dec 7, 4:10 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
410 AM EST SUN DEC 7 2008

.SYNOPSIS...
LOW PRESSURE INTENSIFIES RAPIDLY AS IT PASSES WELL EAST OF THE AREA
TODAY...AND TRACKS TOWARDS THE CANADIAN MARITIMES TONIGHT. ARCTIC
HIGH PRESSURE BUILDS INTO THE REGION ON MONDAY BEFORE MOVING
OFFSHORE MONDAY NIGHT. A STORM AND COLD FRONT APPROACHES ON TUESDAY
AND WEDNESDAY...WITH THE FRONT PASSING THROUGH DURING WEDNESDAY
NIGHT. ANOTHER STORM MAY AFFECT THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEGATIVELY TILTED H5 TROF SWINGS THROUGH THE NORTHEAST TODAY. LOW
PRESSURE WELL OFF THE MID ATLANTIC COAST EARLY THIS MORNING WILL
MOVE NORTHEAST AS IT RAPIDLY INTENSIFIES. 850 MB 2-D FRONTOGENISIS
FORECAST FROM 00Z GFS RUN CORRELATES FAIRLY WELL WHERE MODERATE SNOW
BAND HAS BEEN OCCURRING EARLY THIS MORNING. IT SHOULD BE NORTH OF
THE CWA BY DAYBREAK...WITH ANOTHER MODERATE BAND SETTING UP JUST
EAST OF THE EXTREME EAST PORTION OF THE CWA THROUGH MID MORNING.
APPROACHING H5 TROF AXIS WILL POSE ANOTHER THREAT OF PRECIPITATION.
LIKELY POPS RESERVED FOR EARLY THIS MORNING FOR FAR EASTERN
CWA...OTHERWISE CHC POPS TODAY. RAIN/SNOW MIX FOR THE FORKS AND
COASTAL NEW LONDON COUNTY EARLY THIS MORNING BASED ON LATEST OBS AND
LAPS ANALYSIS OF WET BULB ZERO AND FREEZING LEVEL HEIGHTS.
ADDITIONAL SNOW ACCUMULATIONS WILL BE PRIMARILY OVER INLAND NEW
LONDON COUNTY WITH ABOUT ANOTHER HALF INCH. LESS ACCUMULATION
ELSEWHERE. MAINLY SNOW SHOWERS WITH PRECIP CHANCES FOR THE REST OF
THE DAY...EXCEPT RAIN/SNOW SHOWER MIX FOR THE CITY AND COASTAL
SECTIONS.

MAIN STORY FOR THE REST OF THE DAY WILL BE GUSTY WINDS. THE
PRESSURE GRADIENT TIGHTENS FURTHER IN RESPONSE TO THE COMBINATION OF
THE DEEPENING STORM AND HIGH PRESSURE BUILDING IN FROM THE WEST.
ADDITIONALLY...STRONG COLD AIR ADVECTION KICKS IN THIS AFTERNOON.
BUFKIT PROFILES SUGGEST GUSTS UP TO 50 MPH. AFTER COLLABORATION WITH
SURROUNDING OFFICES...WILL PUT UP A WIND ADVISORY FOR THE ENTIRE CWA
THIS AFTERNOON THROUGH THE EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
CYCLONIC FLOW ALOFT EARLY ON THIS EVENING...AND WITH A STRONG NW
FLOW...THINK THAT FAR NW ZONES CAN SEE SOME LAKE EFFECT FLURRIES.
OUTSIDE OF THIS...DRY THROUGH THE NIGHT WITH CLEARING SKIES. LOWS
WILL DIP INTO THE TEENS TO LOW 20S ALONG WITH WIND CHILL VALUES IN
THE SINGLE DIGITS.

RIDGING AT THE SURFACE AND ALOFT ON MONDAY...WITH SURFACE HIGH
MOVING THROUGH THE MID ATLANTIC BEFORE DRIFTING OFFSHORE MONDAY
NIGHT. WINDS SUBSIDE THROUGH THE DAY...AND CLOUD COVER LOOKS TO BE
MAINLY SOME OVER-THE-RIDGE CIRRUS. FWC/MAV MOS BLEND FOR HIGHS
LOOKED GOOD BASED ON FORECAST BOUNDARY LAYER MIXING AND TEMPS ALOFT.
HIGHS MOSTLY 30 TO 35...ABOUT 10 TO 15 DEGREES BELOW NORMAL.

CLOUDS LOWER AND THICKEN MONDAY NIGHT OUT AHEAD THE NEXT STORM
SYSTEM...WHICH WILL DEVELOP AND MOVE IN FROM THE WEST AS THE
LONGWAVE PATTERN AMPLIFIES. BOTH GFS AND NAM HAVE TRENDED A LITTLE
QUICKER WITH DECENT ISENTROPIC LIFT AND POTENTIAL
PRECIPITATION...BUT IT STILL APPEARS AS IF IT WILL BE RESERVED FOR
AFTER MIDNIGHT. WILL HOLD WITH CHC POPS FOR WESTERN HALF OF CWA AND
SLIGHT CHC EAST. FORECAST THERMAL PROFILES WOULD SUPPORT SNOW.
PERHAPS ONLY SOUTHERNMOST PORTIONS OF CWA COULD SEE A MIX WITH RAIN
BY DAYBREAK...BUT WILL KEEP IT AS ALL SNOW FOR NOW. LOWS PROBABLY
OCCUR IN THE EVENING...WITH TEMPERATURES RISING IN MOST SPOTS
OVERNIGHT.

MODELS DIFFER AS TO WHERE LOW(S) DEVELOP OFF TO THE WEST...BUT IN
ANY CASE...THE STORM SYSTEM APPROACHES ON TUESDAY. CHC POPS STILL
LOOK GOOD FOR THE DAY. IN THE MORNING...PRECIP TYPE OF SNOW INLAND
WITH RAIN/SNOW MIX ELSEWHERE...THEN THERMAL PROFILES WARM ENOUGH FOR
RAIN EVERYWHERE DURING THE AFTERNOON. TEMPS WARMING INTO THE 40S TO
AROUND 50 ON STRENGTHENING SOUTHERLY FLOW. PRECIPITATION EVENTUALLY
BECOME LIKELY BY LATE TUESDAY NIGHT AS SYSTEM CONTINUES TO MOVE
CLOSER. TEMPS STILL WARM ENOUGH FOR RAIN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
SHOWERS A GOOD BET THROUGH WEDNESDAY AS OPERATIONAL MODELS/ENS
SOLUTIONS ALL INDICATE STRONG SOUTHERLY FLOW OUT AHEAD OF
APPROACHING SHORTWAVE/SFC COLD FRONT. AMPLE MOISTURE AND THETA-E
FEED FOR GOOD CHANCE FOR SHOWERS THIS TIME FRAME. LIKELY POPS
INCLUDED IN DATABASE. THEREAFTER...UNCERTAINTY ARISES. NEW
OPERATIONAL MODEL RUNS NOW SHOWING SOUTHERN STREAM SHORT WAVE
PIVOTS FROM GULF STATES NORTHEAST AS IT IS INFLUENCED BY NORTHERN
STREAM TROUGH. AT THE SURFACE...LOW PRESSURE DEVELOPS OVER SE
STATES ON FRONT (THAT PASSES THROUGH WEDNESDAY NIGHT)...AND TRACKS
JUST OFF THE MID ATLANTIC COAST THURSDAY. NEW EC AND GFS INDICATES
SIMILAR SCENARIO...WITH OBVIOUS SUBTLE DIFFERENCES THIS FAR OUT.
THERE HAS BEEN QUITE A BIT OF JUMPING AROUND BOTH IN PLACEMENT AND
TIME WITH THIS AFOREMENTIONED LOW WITH EACH MODEL RUN. HIGHER
CONFIDENCE THAT THIS LOW DOES DEVELOP...BUT EXACT DETAILS ON IT/S
PLACEMENT STILL IN QUESTION. AFTER COLLAB...CHANCE POPS FOR
NOW...WITH PRECIP TYPE BASED ON BOUNDARY LAYER TEMPS THURSDAY AND
FRIDAY.

SHORTWAVE PASSES EAST LATE FRIDAY AND SATURDAY...WITH DRIER
CONDITIONS EXPECTED.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
A VIGOROUS UPPER LEVEL TROUGH APPROACHING FROM THE WEST INTERACTING
WITH A SFC TROUGH ACROSS THE AREA IS PRODUCING A BAND OF LIGHT TO
MODERATE SNOW...WHICH SHOULD MOVE SLOWLY EAST ACROSS LONG ISLAND AND
SOUTHERN CT OVERNIGHT...WITH IFR/LIFR CONDITIONS. THIS BAND IS NOW
EAST OF THE NYC AREA TERMINALS...AND THEY SHOULD SEE SLOW
IMPROVEMENT TO MVFR BY ABOUT 08Z. SNOW SHOULD TAPER OFF AT KBDR/KISP
CLOSER TO DAYBREAK...AND PROBABLY NOT UNTIL ABOUT 13Z-14Z AT KGON.

MVFR CIGS WILL HOLD ON FOR A TIME THROUGHOUT THIS MORNING UNTIL
STRONG LOW LEVEL COLD AIR ADVECTION AND GUSTY WNW WINDS TAKE
HOLD...BECOMING SUSTAINED 20-25 KT WITH GUSTS 30-40 KT BY ABOUT
17Z-18Z...WITH THE STRONGEST WINDS TOWARD EVENING. THIS WILL LIKELY
CAUSE GROUND DELAYS AT SOME OF THE TERMINALS. IN ADDITION...WDLY SCT
SNOW SHOWERS MAY PRODUCE LOCALIZED MVFR CONDITIONS...MAINLY ACROSS
THE LOWER HUDSON VALLEY...IMPACTING KSWF AND POSSIBLY KHPN/KBDR.

STRONG NW WINDS WILL CONTINUE TONIGHT...ONLY GRADUALLY
DIMINISHING OVERNIGHT.

OUTLOOK FOR 12Z MONDAY THROUGH THU...
STRONG NW WINDS WILL DIMINISH FURTHER ON MON. SUB-VFR CONDITIONS ARE
FORECAST TO DEVELOP ON TUE ALONG AND AHEAD OF AN APPROACHING FRONTAL
SYSTEM. HIGH PRESSURE BUILDS BACK INTO THE AREA ON WED. FOR
THU...THERE IS SOME UNCERTAINTY AT THIS TIME DUE TO THE PROXIMITY OF
A DEVELOPING COASTAL LOW. POTENTIAL IS THERE THOUGH FOR SUB-VFR
CONDITIONS.

&&

.MARINE...
LOW PRESSURE OFF THE SE US COAST WILL RAPIDLY INTENSIFIES TODAY AS
IT PASSES NORTHEAST INTO THE CANADIAN MARITIMES...WITH AN ARCTIC
COLD FRONT PASSING THROUGH THE REGION LATE THIS AFTERNOON.

A TIGHTENING GRADIENT BETWEEN THE BOMBING LOW AND HIGH PRESSURE
BUILDING IN FROM THE W WILL HAVE WINDS INCREASING TO GALE FORCE FROM
W TO E BY AFTERNOON. STRONGEST NW WINDS OF 30-35 KT WITH GUSTS 40-45
KT ARE EXPECTED LATE THIS AFTERNOON INTO EVENING IN WAKE OF ARCTIC
FRONT AND STRONG CAA. THERE MAY EVEN BE A COUPLE OF STORM FORCE WIND
GUSTS ON THE EASTERN OCEAN ZONES LATE THIS AFTERNOON AND THIS
EVENING...BUT DO NOT THINK STORM WARNING IS NECESSARY.

WINDS WILL GRADUALLY FALL BELOW GALE LATE TONIGHT INTO MON MORNING
FROM W TO E AS HIGH PRESSURE QUICKLY BUILDS IN FROM THE W.
SMALL CRAFT ADVISORIES MAY BE NEEDED FOR A TIME MON AFTERNOON...BUT
CONDITIONS QUICKLY DROP TO BELOW ADVISORY CRITERIA BY LATE MON AS
HIGH PRESSURE BUILDS OVERHEAD. SEAS ON THE OCEAN ARE EXPECTED TO
BUILD TO 9-11 FT...WITH UP TO 5 TO 7 FT SEAS FOR PARTS OF THE
CENTRAL AND EASTERN LONG ISLAND SOUND TODAY.

HIGH PRESSURE MOVES OFFSHORE MONDAY NIGHT WITH A RETURN FLOW
SETTING UP. QUITE WINDY WITH GALES POSSIBLE AHEAD OF APPROACHING
FRONT TUESDAY NIGHT AND WEDNESDAY. SEAS WILL RESPOND...AND BUMPED
UP CURRENT SEA FORECASTS CLOSER TO WAVE WATCH III DATA.

WINDS TURN TO THE NORTHWEST....THEN NORTH AS FRONT MOVES THROUGH WED
AND HIGH BUILDS TO THE NORTH. SOME QUESTION ON EXACT MOVEMENT OF
NEXT LOW PRESSURE THURSDAY...THAT IS PROGGED TO DEVELOP ON THE FRONT
WELL TO THE SOUTH AND TRACK OFF THE MID ATLANTIC COAST.

&&

.TIDES AND COASTAL FLOODING...
WITH STRONG OFFSHORE FLOW DEVELOPING THIS AFTERNOON AND CONTINUING
INTO TONIGHT...THINKING BLOWOUT TIDES ARE POSSIBLE ACROSS LI SOUND
DURING TIMES OF LOW TIDE AROUND MIDNIGHT TONIGHT. LOW TIDE RUNNING
BETWEEN 0.2 AND 0.4 FT ABOVE MLLW...WITH DEPARTURES BETWEEN 2 AND 2
1/2 FT BELOW NORMAL CLOSE TO MIDNIGHT. THINKING THAT GUIDANCE MAY BE
TRYING TO CATCH TO THIS EVENT...SO HAVE GONE A LITTLE LOWER THAN
GUIDANCE.

LOW TIDE LOOKS TO BE TOO EARLY ACROSS THE BAYS..NY HARBOR...AND
OCEAN FACING LOCALES FOR ANY BLOWOUT PROBLEMS.

WINDS SHOULD DECREASE ENOUGH BY MON MORNING TO PREVENT LOW WATER
CRITERIA FROM BEING REACHED.

&&

.HYDROLOGY...
LITTLE...IF ANY ADDITIONAL QPF FOR TODAY. NEXT CHANCE OF SIGNIFICANT
PRECIPITATION ARRIVES ON TUESDAY...BUT A BETTER CHANCE ON WEDNESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY FOR
     CTZ005>012.
NY...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY FOR
     NYZ067>081.
NJ...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST MONDAY FOR
     NJZ002>006-011.
MARINE...GALE WARNING FROM NOON TODAY TO 6 AM EST MONDAY FOR ANZ335-338-
     345.
     GALE WARNING FROM NOON TODAY TO 8 AM EST MONDAY FOR ANZ330-340-
     355.
     LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 2 AM EST MONDAY
     FOR ANZ330-335.
     GALE WARNING FROM NOON TODAY TO 10 AM EST MONDAY FOR ANZ350-
     353.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...PW
AVIATION...NV
MARINE...NV
TIDES/COASTAL FLOODING...NV
HYDROLOGY...JC
Hazardous weather outlook, Dec 6, 3:26 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
326 PM EST SAT DEC 6 2008

CTZ005>008-071200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
326 PM EST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

A LIGHT SNOWFALL OF 1 TO 2 INCHES IS EXPECTED TONIGHT INTO SUNDAY
MORNING.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ072>081-071200-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
326 PM EST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND GUSTS WILL APPROACH WIND ADVISORY CRITERIA SUNDAY AFTERNOON
AND EVENING AS WIND GUSTS WILL RANGE FROM 40 TO 45 MPH.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ067>071-071200-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
326 PM EST SAT DEC 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-355-071200-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
326 PM EST SAT DEC 6 2008

...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-071200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
326 PM EST SAT DEC 6 2008

...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-071200-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
326 PM EST SAT DEC 6 2008

...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Dec 6, 11:11 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1111 PM EST SAT DEC 6 2008

CTZ005>012-NYZ077>081-071215-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1111 PM EST SAT DEC 6 2008

...LIGHT TO MODERATE SNOW OVER SOUTHERN CONNECTICUT AND LONG
ISLAND OVERNIGHT...

AT 11 PM...RADAR SHOWED A BAND OF LIGHT TO MODERATE SNOW COVERING
OVER ALL OF WESTERN LONG ISLAND AND WESTERN CONNECTICUT. THIS
BAND IS EXPECTED TO MOVE SLOWLY EAST OVERNIGHT...FINALLY PASSING
EAST OF FAR EASTERN CONNECTICUT AND LONG ISLAND EARLY
SUNDAY MORNING.

ACCUMULATIONS SO FAR HAVE RANGED UP TO AN INCH ON THE NORTH SHORE
OF NASSAU COUNTY. TOTAL ACCUMULATIONS OF 1 TO 2 INCHES...WITH SOME
LOCALIZED TOTALS OF UP TO 3 INCHES...ARE LIKELY BEFORE THE SNOW
ENDS. ANYONE VENTURING OUTSIDE SHOULD BE PREPARED TO ENCOUNTER
SLIPPERY ROAD CONDITIONS OVERNIGHT INTO SUNDAY MORNING.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:36 AM ESTLow Water AdvisoryOKX18 hr

Nearby

Wind Advisories in New York, 2008Wind Advisories in Connecticut, 2008Wind Advisories in New Jersey, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.